advertisement
Question
Posted by: Girl | 2008/09/16

After the pill

HI Doc and anyone else who can give me advise! I posted this to gynae doc but see that she is away until the 19th can you kindly advise?

I have been off the pill for 46 days now but keep on gaining weight. I spoke to a nurse and she informed me its because of the estrogen (because your body is used to a regular dosage of estrogen and then you stop that regular dosage, your body tries to make up for it by producing more).

Is this true? Should I be worried?

Everyone says I should be patient and give it 3 months at least - but can you tell me if my weight will then adjust back to normal?
I eat a very healthy diet and go to the gym often and this is just very discouraging at this point.

Thank you in advance!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Girl
You are probably not gaining weight due to stopping the pill. The dosages of esterogen that the pill provides is very low and your body will take over that function very quickly. You may be developing muscle mass due to your exercising which is a good thing in the long term - rather measure yourself than weighing as muscles weigh heavier than fat, but looks much better!
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement